MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS

MEDTRONIC NEUROSURGERY STRATA II VALVE, SMALL; SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Model Number 42856
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the nurse was attempting to adjust the valve with the handtools prior to opening the package, but the valve would not adjust past level 1.0.Multiple attempts were made to no avail.A different valve was used andworked fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that the valve was not adjusted on a metal table.Alignment was maintained between the adjustment tool and valve setting when the distance between the two was less than 15cm.When the pressure level was checked, the adjustment tool was at least 76cm away from the valve.
 
Additional Manufacturer Narrative
The returned valve was not removed from the sealed sterile tyvek pouch.Laboratory personnel were able to adjust the performance level settings from 0.5 to 2.5 then down to 0.5 again though the packaging.Therefore, the nature of the complaint could not be replicated.Due to the nature of the complaint the valve was not tested for patency, leak, reflux, siphon, valve flux, pressure-flow and preimplantation.All valves are 100% tested at the time of manufacture.If information is provided in the future, a supplemental report will be issued.

Brand Name
STRATA II VALVE, SMALL
Common Device Name
SHUNT, CENTRAL NERVOUS SYSTEM AND COMPONENTS
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
125 cremona drive
goleta CA 93117
MDR Report Key8066944
Report Number2021898-2018-00528
Device Sequence Number13941355
Product Code JXG
UDI-Device Identifier00643169975828
UDI-Public00643169975828
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K042465
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number42856
Device Catalogue Number42856
Device Lot NumberE41721
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer01/13/2019
02/27/2019
Initial Report FDA Received Date11/13/2018
Supplement Report FDA Received Date02/08/2019
03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1